Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
svuchic

Started spiro but my breasts are very tender and a bit swollen

Recommended Posts

I am brand new to this acne stuff at 33 years old.  Had a blood test that was suggestive of PCOS even though my testosterone levels are great.  One ovary is polycystic so im guessing I do indeed have it, even thought the gyn wasn't so sure.  Finally saw the derm who put me on Spiro.  I can't believe I am almost 3 weeks in and the little pimples have stopped coming up.  I did have about 3 cystic ones pop up and go back down quickly.  Strange.  About 2 weeks in, my breasts feel like I have PMS or I am pregnant.  It's neither of those things so I know spiro is causing it.  Will this side effect go away?  I haven't had the side effect of using the bathroom more often but I do get dry lips and skin.  Trying to drink more water.  

Share this post


Link to post
Share on other sites

I believe that's a normal side-effect at first when taking any type of hormonal medication. It happened to me both when I started the pill and then again when I started Spiro. It should go away. I didn't really notice an increase in the amount of times I use the bathroom either, but I already pee a lot anyways. I also experienced dry skin/lips. My derm started me on what I consider a high dose (100mg) so it made my skin very dry. I've been on it for 3 months and though the dryness has subsided a bit, we are going to experiment with lowering my dose to 50mg find more of a happy medium (my skin was a greasy mess before starting the medication). I am 24 by the way!

Share this post


Link to post
Share on other sites

Oh wow 100 seems high.  Have you had any issues with hair growth?  I have only had mild but persistent acne.  I am on 50 mg a day and I don't know if she plans to increase me later or not.  Thanks for your reply.  I usually get the breast pain before a period and with all 3 of my kids I did too.  I suppose I am prone to it when it comes to hormone changes.  Makes getting in and out of bras and running rather uncomfortable!

Share this post


Link to post
Share on other sites

I thought so too, especially after reading through some of these forums and seeing most people start on 25mg or 50mg. So, we'll see how 50 works for me. I haven't experienced any issues with hair growth though. I think that is a more rare side effect, even though it seems to come up on this forum a lot. I would not think your derm would increase your dose unless it doesn't seem to be working for you! Let me know how things end up working for you.

But yeah, I agree that breast tenderness can get annoying! I guess I don't mind so much because mine have gotten a little bigger since starting the BCP/Spiro. I'm normally more flat-chested so I can't complain haha. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×